Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 85, NWS Wilmington, OH

June 19, 2007Champaign County, Clark County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 19, 2007, 1:41 PM EDT for Champaign County, Clark County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2007, 1:41 PM EDT (17:41 UTC)
Expired
Jun 19, 2007, 2:20 PM EDT
In force
39 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

Counties Champaign County, OH, Clark County, OH

The radar

The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 218 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
218 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1353 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 191741
SVRILN
OHC021-023-191830-
/O.NEW.KILN.SV.W.0085.070619T1741Z-070619T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
141 PM EDT TUE JUN 19 2007

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CHAMPAIGN COUNTY IN WEST CENTRAL OHIO...
  NORTHEASTERN CLARK COUNTY IN WEST CENTRAL OHIO...

* UNTIL 230 PM EDT.

* AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR TREMONT CITY...MOVING
  NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  URBANA...
  MECHANICSBURG...

IN ADDITION...TREMONT CITY...WESTVILLE...NEW MOOREFIELD...
POWHATTAN...CATAWBA STATION...CATAWBA...MUTUAL AND CABLE ARE NEAR THE
PATH OF THIS SEVERE THUNDERSTORM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING. MOVE INDOORS IMMEDIATELY REMEMBER...
LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4007 8399 3996 8385 3998 8352 4022 8349

$$
2 follow-up statements
000 
WWUS51 KILN 191803
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
203 PM EDT TUE JUN 19 2007

OHC023-191813-
/O.CAN.KILN.SV.W.0085.000000T0000Z-070619T1830Z/
CLARK OH-
203 PM EDT TUE JUN 19 2007

...THE SEVERE THUNDERSTORM WARNING FOR CLARK COUNTY HAS BEEN
CANCELLED...

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 4014 8370 4002 8370 3998 8352 4022 8349

$$

OHC021-191830-
/O.CON.KILN.SV.W.0085.000000T0000Z-070619T1830Z/
CHAMPAIGN OH-
203 PM EDT TUE JUN 19 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR SOUTHEASTERN CHAMPAIGN COUNTY...

AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR CATAWBA STATION...
MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
MECHANICSBURG.

IN ADDITION...CABLE AND WOODSTOCK ARE NEAR THE PATH OF THIS STORM.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS
APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM
WINDOWS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4014 8370 4002 8370 3998 8352 4022 8349

$$
000 
WWUS51 KILN 191820
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
220 PM EDT TUE JUN 19 2007

OHC021-191830-
/O.CAN.KILN.SV.W.0085.000000T0000Z-070619T1830Z/
CHAMPAIGN OH-
220 PM EDT TUE JUN 19 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHAMPAIGN COUNTY
HAS BEEN CANCELLED...

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 4014 8370 4002 8370 3998 8352 4022 8349

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 11:01 AM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jun 19, 11:01 AM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1101 AM EDT TUE JUN 19 2007

.SYNOPSIS...
A FRONTAL SYSTEM WILL PUSH ACROSS THE GREAT LAKES AND OHIO VALLEY
REGION TODAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND
AHEAD OF THIS FRONT. HIGH PRESSURE WILL BUILD INTO THE REGION
TONIGHT...BRINGING DRIER AND SOMEWHAT COOLER AIR TO THE AREA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CDFNT IS OVR IL ATTM WITH A LITTLE PREFRONTAL TROF INTO INDIANA.
AREA OF SHRA WITH EMBEDDED TS IS MOVING E THRU INDIANA. MODELS ARE
INDICATING THAT AN AREA OF CONVERGENCE AHEAD OF FRONT WILL KEEP
POPS UP THIS AFTN. LOOKING AT RADAR STRUCTURE THERE APPEARS TO BE
A LULL IN CNTRL IN...AND AM CONCERNED THAT IT MIGHT NOT FILL IN.
WASNT CONFIDENT ENUF TO LOWER POPS HOWEVER. WILL KEEP FORECAST AS
IS FOR NOW...SO NO ZFP UPDATE THIS MRNG.

SITES

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
THE FRONTAL SYSTEM SHOULD BE EXITING THE AREA TO OUR EAST-
SOUTHEAST AT THE BEGINNING OF THIS PERIOD. HIGH PRESSURE WILL THEN
BUILD IN FROM THE WEST...ALLOWING DRIER AND SOMEWHAT COOLER
CONDITIONS TO DOMINATE OUR WEATHER INTO THURSDAY. MODELS HAVE BEEN
TRENDING TOWARD DROPPING A WEAKENING FRONT INTO OUR FORECAST AREA
ON THURSDAY. WITH SOME BOUNDARY LAYER CONVERGENCE AND AN AXIS OF
MODERATE INSTABILITY TAKING SHAPE...FELT IT APPROPRIATE TO ADD A
SLIGHT CHANCE OF POPS FOR THURSDAY. AT THE CURRENT TIME...HAVE
KEPT THIS CHANCE ACROSS THE NORTHERN HALF OF THE AREA.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
UPR LVL FLO WILL AMPLIFY ACRS CONUS BY LATE WEEK AS STRONG RIDGE
BUILDS OVER THE CNTRL/HIGH PLAINS AND BEGINS TO BUILDS EAST
TOWARDS REGION. PLACEMENT AND STRENGTH OF RIDGE WILL PLAY A MAJOR
ROLE IN TEMPS AND PCPN CHANCES FOR THE REMAINDER OF THE EXTENDED
PERIOD FROM FRI ON.

MODEL CONSENSUS IN GOOD AGREEMENT IN BRINGING A S/WV AROUND THE TOP
OF THE RIDGE THRU THE UPR MISSISSIPPI VLY FRI...AND DROPPING SE INTO
OH VLY FOR LATE FRI NIGHT/SAT.  THIS PATTERN SUGGESTS POTENTIAL MCS
TRACKING FROM NRN PLAINS ERLY FRI SE INTO FCST AREA FOR SAT.  SINCE
THIS IS STILL 4-5 DAYS AWAY AT THIS POINT...WILL INTRODUCE 30 POPS
FOR FRI NIGHT/SAT FOR ENTIRE FCST AREA.  MORE DETAIL AND HIGHER POPS
WILL BE ADDED OVER THE NEXT SVRL DAYS.  WX PATTERN THEN BECOMES
HIGHLY UNCERTAIN FOR THE SECOND HALF OF THE WEEKEND INTO ERLY NEXT
WEEK...AND AS MENTIONED ABV BECOMES DEPENDENT ON STRENGTH AND
LOCATION OF THE RIDGE.  AT THIS POINT APPEARS TWO POSSIBLE SCENARIOS
SET UP FOR SUN/MON.  THE FIRST POSSIBILITY IS THAT FCST AREA REMAINS
ON THE PERIPHERY OF THE RIDGE WITH CORE OF THE HIGHEST HGTS FOCUSED
ACRS THE MID MISSISSIPPI VLY.  THIS WOULD OPEN THE REGION TO
POTENTIAL MCS ACTIVITY (RIDGE RIDERS) AROUND THE RIDGE IN NW FLO.
SECOND POSSIBLE SCENARIO IS THAT THE RIDGE CONTINUES TO BUILD INTO
OH VLY FOR ERLY NEXT WEEK...RESULTING IN ANY MCS ACTIVITY BEING
SHIFTED NORTH INTO GRT LKS REGION AND LEAVING FCST AREA WITH DRY WX
AND INCREASINGLY HOT AND HAZY CONDITIONS.  AN OUTSIDE THIRD
POSSIBILITY WOULD BE A COMBINATION OF THE TWO ABV SCENARIOS WITH MCS
ACTIVITY AFFECTING NRN PORTIONS OF FCST AREA...WHILE FURTHER SOUTH
IT REMAINS HOT AND DRY UNDER RIDGE.

MAJORITY OF THE EXTENDED MODELS ARE FAVORING AN EXPANSION OF THE UPR
RIDGE INTO THE REGION BY ERLY NEXT WEEK. THAT COMBINED WITH
ANTECEDENT DRY CONDITIONS OVER THE LAST 2-3 MONTHS SUPPORTS TRENDING
TOWARDS SCENARIO #2...WITH DRY AND INCREASINGLY HOT WX.  HAVE
MAINTAINED 20 POPS ON SUN AND ACRS THE NORTH AGAIN ON MON WITH STILL
PLENTY OF UNCERTAINTY IN HOW FAR NORTH MCS ACTIVITY WOULD BE
DISPLACED AROUND PERIPHERY OF RIDGE.  STRENGTH OF THE RIDGE REMAINS
IN QUESTION...WITH 12Z OP GFS MOST AGGRESSIVE IN BRINGING 500MB HGTS
TO NEAR 5980M AND 850 TEMPS TO 21-22C IN SRN FCST AREA.  HAVE LEANED
TOWARDS CONSENSUS SOLN WHICH IS NOT AS ROBUST IN RAISING MID LVL
HGTS INTO OH VLY BY ERLY NEXT WEEK.  MORE TEMPERED SOLN STILL
SUPPORTS A BUMP UP IN AFTN HIGHS TO L90S FOR SUN/MON.  IF ANYTHING
CLOSE TO 12Z OP GFS SOLN VERIFIES WITH REGARDS TO THERMAL
FIELDS...M90S TO U90S WOULD NOT BE OUT OF THE QUESTION.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
STRONG UPPER LEVEL RIDGE HAS SHIFTED EAST AND FLOW HAS BACKED
AHEAD OF A BROAD TROUGH WHICH WAS MOVING INTO THE WRN GRTLKS.
EMBEDDED S/W IN SWRLY FLO WHICH IS LIFTING NE INTO LWR OH VALLEY
THIS MORNING WILL GET ABSORBED INTO THE AFOREMENTIONED NRN TROF.
AXIS OF INSTABILITY AND LOW LEVEL CONVERGENCE WORKS INTO SW OH
EARLY. WDLY SCTD SHOWER AND THUNDERSTORM ACTIVITY EXPECTED TO
INCREASE THRU THE MORNING.

MORE FAVORABLE 8H CONVERGENCE COMES INTO PLAY EARLY THIS AFTN. GFS
BOUNDARY LAYER CAPES INCREASE TO 1500-2000 J/KG WITH THE HIGHEST
INSTBY ACRS THE SOUTH. THE NAM BRINGS IN 1200-1500 J/KG WITH THE
BEST INSTBY ALSO IN THE SOUTH. EXPECT CAPES TO BE CLOSER TO THE
NAM WHICH HAS SLIGHTLY LOWER SFC DEW POINTS MAXING OUT IN THE
LOWER 70S. EXPECT TO SEE CONVECTION COVERAGE INCREASE WITH A PRE-
FRONTAL SFC TROF MID MRNG INTO EARLY AFTN AND THEN A SECOND CHC
WITH THE ACTUAL FRONTAL BOUNDARY LATER THIS AFTN. HAVE LOWERED
CIGS TO MVFR CAT IN THUNDERSTORMS BUT CONDITIONS SHUD IMPROVE
QUICKLY TNGT WITH DRIER AIR ADVECTING IN WITH NWRLY FLOW
DEVELOPING.

OUTLOOK... NO SIG WX EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jun 19, 12:30 PM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1230 PM EDT TUE JUN 19 2007

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ034-035-042>044-051>053-
060>062-070>074-077>082-088-201630-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-MERCER-AUGLAIZE-DARKE-SHELBY-
LOGAN-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-
CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-
SCIOTO-
1230 PM EDT TUE JUN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL AFFECT THE AREA TODAY...IN ADVANCE OF AN
APPROACHING FRONTAL SYSTEM. A FEW OF THESE STORMS MAY REACH SEVERE
LIMITS TODAY...WITH THE PRIMARY THREAT BEING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS.

OHZ026-045-046-054>056-063>065-201630-
HARDIN-UNION OH-DELAWARE-MADISON-FRANKLIN OH-LICKING-FAYETTE OH-
PICKAWAY-FAIRFIELD-
1230 PM EDT TUE JUN 19 2007

...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND WEST CENTRAL
OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 2:00 PM EDTSevere Thunderstorm WarningILNFairfield45 min
Jun 19, 2:26 PM EDTSevere Thunderstorm WarningILNDelaware29 min
Jun 19, 2:42 PM EDTSevere Thunderstorm WarningILNDelaware48 min
Jun 19, 3:09 PM EDTSevere Thunderstorm WarningILNAdams, Highland36 min
Jun 19, 5:28 PM EDTSevere Thunderstorm WarningILNScioto28 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.